Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 42, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 21, 2018, 4:14 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2018, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 23, 2018, 4:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
112 WHUS71 KCLE 212014 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 414 PM EDT Tue Aug 21 2018 LEZ145>149-220415- /O.NEW.KCLE.SC.Y.0042.180821T2014Z-180823T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 414 PM EDT Tue Aug 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 PM EDT Wednesday. * WINDS...Southwest winds 15 to 25 knots becoming northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...1 to 3 feet, building to 3 to 5 feet this evening and continuing through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
7 follow-up statements
712 WHUS71 KCLE 220147 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 947 PM EDT Tue Aug 21 2018 LEZ145>149-221000- /O.CON.KCLE.SC.Y.0042.000000T0000Z-180823T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 947 PM EDT Tue Aug 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...3 to 5 feet through Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
894 WHUS71 KCLE 220810 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 410 AM EDT Wed Aug 22 2018 LEZ145>149-230015- /O.EXT.KCLE.SC.Y.0042.000000T0000Z-180823T0600Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 410 AM EDT Wed Aug 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet through Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
510 WHUS71 KCLE 221447 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1047 AM EDT Wed Aug 22 2018 LEZ145>149-222300- /O.CON.KCLE.SC.Y.0042.000000T0000Z-180823T0600Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1047 AM EDT Wed Aug 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
280 WHUS71 KCLE 222006 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 406 PM EDT Wed Aug 22 2018 LEZ145>149-230415- /O.CON.KCLE.SC.Y.0042.000000T0000Z-180823T0600Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 406 PM EDT Wed Aug 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots decreasing to 5 to 15 knots overnight. * WAVES...3 to 6 feet decreasing to 2 to 4 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
834 WHUS71 KCLE 230145 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 945 PM EDT Wed Aug 22 2018 LEZ145>149-230600- /O.CON.KCLE.SC.Y.0042.000000T0000Z-180823T0600Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 945 PM EDT Wed Aug 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 10 to 20 knots gradually decreasing to 5 to 15 knots overnight. * WAVES...3 to 6 feet subsiding to 1 to 3 feet after 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
653 WHUS71 KCLE 230433 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1233 AM EDT Thu Aug 23 2018 LEZ145>147-230545- /O.CAN.KCLE.SC.Y.0042.000000T0000Z-180823T0600Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 1233 AM EDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$ LEZ148-149-230800- /O.EXT.KCLE.SC.Y.0042.000000T0000Z-180823T0800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1233 AM EDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WINDS...Northwest 10 to 20 knots gradually decreasing to 5 to 15 knots overnight. * WAVES...3 to 6 feet subsiding to 1 to 3 feet after 4 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
251 WHUS71 KCLE 230747 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 AM EDT Thu Aug 23 2018 LEZ148-149-230900- /O.EXP.KCLE.SC.Y.0042.000000T0000Z-180823T0800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 347 AM EDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 3:56 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 21, 3:56 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
356 PM EDT Tue Aug 21 2018
.SYNOPSIS...
Low pressure just north of Lake Erie will continue northeast
tonight. A cold front trailing the low will move across the
local area this evening. A reinforcing cold front will arrive
early tomorrow. High pressure will move up the Ohio Valley
Wednesday night and Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Scattered showers continue across the area. Just starting to see
a few lightning strikes. A couple of the showers near the PA
border have actually been showing some weak rotation.
But...still think chances for severe weather are minimal except
at the very eastern tip of the area. Elsewhere...brief heavy
rains will be the main concern this evening. The activity
currently over the area will continue east or northeast through
early evening. May see more shower development further west
closer to the cold front so it is likely much of the area could
see two rounds of precip through the evening. Chances will drop
off along the I-75 corridor by 00z. By daybreak chances will be
confined to areas downwind of the lake. The front will be east
of the area by 06z with a second trough or reinforcing front
arriving toward daybreak. That second feature will be the one
that really ushers in the colder air. Strong cold air advection
aloft is expected during the day tomorrow with 500 mb temps
getting to neg 17 in the afternoon. That will result in lake to
500 mb temp differences greater than 40 degrees meaning showers
and thunderstorms are likely downwind of the lake. Have bumped
chances up during the afternoon. Drier air and high pressure
will finally begin to win out tomorrow evening and will end
chances in the east. As is usually the case widespread
stratus/strato cumulus will develop behind the cold front
tonight. It may take into the afternoon for skies to become
partly cloudy in west and and would be surprised to see anything
more than partial sunshine in the east before 00z Thursday.
Given the changing airmass have stayed on the cool side of
guidance for temps. Highs tomorrow will struggle to get to 70
most areas with perhaps the first 40s of the season for lows
Wednesday night.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
By Thursday morning, surface high pressure will be located over
the lower Ohio Valley. Northeast flow off the east end of Lake
Erie will keep some scattered lake effect clouds around in NE
Ohio and NW PA, shifting inland and clearing Thursday afternoon.
Temperatures will trend 2 to 5 degrees warmer as the airmass
starts to modify. The warming trend will continue on Friday as
the flow increases out of the south with most sites reaching the
upper 70s to near 80 degrees.
Moisture begins to increase on Friday night as the next
shortwave lifts out of the Plains ahead of a more consolidated
trough that will move east across the Great Lakes on Saturday.
Will introduce a low 20-30 pop from west to east on Friday night
then scattered pops on Saturday. The better upper support may
pass north of the area so will not go higher than 40 percent for
now.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A weakening cold front should be moving across the are Saturday
night with at least scattered showers/thunderstorms anticipated.
This frontal boundary will likely stall over southern Ohio on Sunday
then drift back to the north on Monday. This will be enough to keep
slight chance to chance POP's going into Monday evening. The warm
front should be north of the region by early Tuesday with a much
more humid airmass arriving.
Temperatures through the long term should remain above seasonal
averages.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Another tricky forecast with precip coverage the main challenge.
Still seeing some scattered showers floating across the area.
Satellite is showing the clouds breaking up a little which may
allow enough heating to trigger some thunderstorms the next few
hours. Best chances for this will be across the east half of the
area. Most areas will get a couple hour period of tempo thunder
followed by a break and then a few hours of showers right ahead
of the surface cold front. The front should reach TOL by 00z and
will be east of the area by 06z. As is typical expect widespread
MVFR stratus/strato cu to develop behind the front. Pockets of
IFR are possible downwind of the lake late tonight. Will keep
CIGs going all areas through midday tomorrow. Mainly SW flow is
expected through the evening with winds becoming NW behind the
front. Gusts in excess of 20 knots will continue across the
eastern and southern portions of the area this afternoon.
OUTLOOK...Non-VFR possible Saturday.
&&
.MARINE...
Deepening low pressure moving across Lake Erie late this afternoon
is causing winds to increase to near 20 knots with gusts of 25-30
knots. Southwest winds will shift to the northwest with the passage
of a cold front this evening causing waves to build along the south
shore of the lake. Waves heights will remain in the 3 to 5 foot
range from Lorain County eastward to Pennsylvania and will carry
both a Small Craft Advisory and High Risk of Rip Currents through
the day on Wednesday. Winds will drop off Wednesday night with high
pressure building east across the area on Thursday. Good marine
conditions will continue on Friday with southerly winds of 15
to 20 knots returning ahead of the next system on Saturday.
Waterspouts remain a possibility Wednesday morning in any residual
showers. Cold air aloft will help support the instability to produce
the waterspout potential. So will mention threat in the morning.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through Wednesday evening for
OHZ010>012-089.
PA...Beach Hazards Statement through Wednesday evening for PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT Wednesday for LEZ145>149.
&&
SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...KEC
LONG TERM...Mullen
AVIATION...Kubina
MARINE...KECHazardous weather outlook, Aug 21, 6:15 AM EDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 615 AM EDT Tue Aug 21 2018 LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-037-221015- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford-Marion- Morrow- 615 AM EDT Tue Aug 21 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Thunderstorms are expected in the area today. Some thunderstorms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145-146-165-166-OHZ010-011-020-021-029>031-038-047-221015- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH-Lorain- Cuyahoga-Medina-Summit-Richland-Ashland-Wayne-Holmes-Knox- 615 AM EDT Tue Aug 21 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northeast Ohio. .DAY ONE...Today and Tonight. Thunderstorms are expected in the area today. There is a chance that some storms may approach severe limits with strong winds possible, especially during the afternoon and evening. Thunderstorms may also produce locally heavy rainfall. In addition, winds and waves will combine to create a moderate risk of swimming hazards to swimmers at Lake Erie beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-147>149-167>169-OHZ012>014-022-023-032-033-089-PAZ001>003- 221015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lake-Geauga- Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 615 AM EDT Tue Aug 21 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Thunderstorms are expected to develop Tuesday. There is a slight chance that some storms may become severe, especially during the afternoon and evening. The primary threat will be damaging winds although isolated tornadoes cannot be ruled out. Thunderstorms may also produce locally heavy rainfall. In addition, winds and waves will combine to create a moderate risk of swimming hazards to swimmers at Lake Erie beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 21, 2:43 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 SW CANTON 40.80N 81.39W
08/21/2018 M3.01 INCH STARK OH PUBLIC
12AM-2PM TOTAL MEASURED RAINFALL
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:49 PM EDT | Special Marine Warning | CLE | 86 min | |
| Aug 21, 4:16 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 36 hr |
| Aug 21, 7:23 PM EDT | Special Marine Warning | CLE | 37 min | |
| Aug 21, 5:54 PM EDT | Special Weather Statement | CLE | Crawford | 66 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.